Alert archive / Mississippi / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 92, NWS New Orleans, LA

April 5, 2012Pearl River County, Mississippi; Washington Parish, Louisiana

NWS New Orleans, LA issued this severe thunderstorm warning at Apr 5, 2012, 5:09 AM CDT for Pearl River County, Mississippi; Washington Parish, Louisiana. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 5, 2012, 5:09 AM CDT (10:09 UTC)
Expired
Apr 5, 2012, 6:00 AM CDT
In force
51 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon

Counties Washington Parish, LA, Pearl River County, MS

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 5, 3:56 AM CDTTornado WatchSPC6 hr
Apr 5, 1:53 AM CDTTornado WatchSPC9 hr

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 10.2 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2012-04-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 593 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2012-04-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
593 J/kg
Mixed-layer CIN
-175 J/kg
Mixed-layer LCL
1126 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

590 
WUUS54 KLIX 051009
SVRLIX
LAC117-MSC109-051100-
/O.NEW.KLIX.SV.W.0092.120405T1009Z-120405T1100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
509 AM CDT THU APR 5 2012

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WASHINGTON PARISH IN SOUTHEAST LOUISIANA...
  THIS INCLUDES THE CITIES OF...FRANKLINTON...BOGALUSA...
  NORTHWESTERN PEARL RIVER COUNTY IN SOUTHERN MISSISSIPPI...
  THIS INCLUDES THE CITY OF POPLARVILLE...

* UNTIL 600 AM CDT

* AT 504 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  FRANKLINTON...AND MOVING EAST AT 35 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  ENON...VARNADO...CROSSROADS AND MCNEIL

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 AM CDT THURSDAY MORNING
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

&&

LAT...LON 3101 8952 3066 8953 3071 9026 3090 9029
TIME...MOT...LOC 1009Z 269DEG 31KT 3080 9016

$$
2 follow-up statements
240 
WWUS54 KLIX 051028
SVSLIX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
528 AM CDT THU APR 5 2012

LAC117-MSC109-051100-
/O.CON.KLIX.SV.W.0092.000000T0000Z-120405T1100Z/
PEARL RIVER MS-WASHINGTON LA-
528 AM CDT THU APR 5 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 AM CDT
FOR NORTHWESTERN PEARL RIVER COUNTY...AND EASTERN WASHINGTON
PARISH...

AT 527 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 7 MILES WEST OF BOGALUSA...MOVING EAST AT 35 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
VARNADO...ANGIE...CROSSROADS AND POPLARVILLE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 AM CDT THURSDAY MORNING
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

&&

LAT...LON 3071 9008 3091 9013 3099 8966 3101 8952
      3066 8953
TIME...MOT...LOC 1028Z 269DEG 31KT 3080 8997

$$
255 
WWUS54 KLIX 051045
SVSLIX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
545 AM CDT THU APR 5 2012

LAC117-MSC109-051100-
/O.CON.KLIX.SV.W.0092.000000T0000Z-120405T1100Z/
PEARL RIVER MS-WASHINGTON LA-
545 AM CDT THU APR 5 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 AM CDT
FOR CENTRAL PEARL RIVER COUNTY...AND SOUTHEASTERN WASHINGTON
PARISH...

AT 541 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM BOGALUSA TO 6 MILES SOUTH OF
CROSSROADS...OR ALONG A LINE EXTENDING FROM BOGALUSA TO 7 MILES
SOUTHEAST OF BOGALUSA...MOVING EAST AT 35 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
POPLARVILLE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 AM CDT THURSDAY MORNING
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

&&

LAT...LON 3070 8994 3087 8992 3088 8952 3066 8953
TIME...MOT...LOC 1046Z 269DEG 31KT 3085 8984 3070 8977

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 4, 11:48 PM CDT, 5 hours 21 minutes earlier.

Area forecast discussion, Apr 4, 11:48 PM CDT, 5 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1148 PM CDT WED APR 4 2012

.UPDATE...

WITH CONVECTION DEVELOPING OVER SOUTHERN LOUISIANA ASSOCIATED WITH
UPPER VORT MAX...FLASH FLOOD WATCH WILL REMAIN IN PLACE UNTIL
EXPIRATION. CAB/35

&&

.AVIATION...

HAVE ADDED A 2 TO 3 HOUR TEMPO GROUP TO KHUM...KMSY AND KNEW FOR
CONVECTION CURRENTLY MOVING INTO TERREBONNE PARISH. THIS ACTIVITY
DOES APPEAR TO BE WEAKENING. STILL EXPECT TO SEE A PERIOD OF MVFR
TO IFR CEILINGS AND VISIBILITIES TOWARD SUNRISE...WITH AN
IMPROVING TREND TO AROUND 2500 SCT/BKN CLOUDS BY 15Z...AND VFR BY
18Z. GFS FRONTAL TIMING STILL LOOKS GOOD WITH PASSAGE DURING THE
LATE MORNING 15-17Z AT KBTR AND KHUM...TO AFTERNOON HOURS...21Z
AT KGPT. POTENTIAL FOR WINDS TO INCREASE TO AROUND 15 KNOTS
DOWNWIND OF LAKE PONTCHARTRAIN AFTER FRONTAL PASSAGE FOR KMSY AND
KNEW. 35

&&

.PREV DISCUSSION... /ISSUED 901 PM CDT WED APR 4 2012/

UPDATE...

SOUNDING DISCUSSION...

NO PROBLEMS WITH THE FLIGHT THIS EVENING. STILL FAIRLY MOIST AND
CONTINUED VERY UNSTABLE THIS EVENING WITH A PW OF 1.31 INCHES AND
AN LI OF -7.1. WINDS VERY UNIFORM TONIGHT WITH A LIGHT TO MODERATE
WESTERLY FLOW FROM THE LOWER LEVELS ALL THE WAY UP TO AROUND 350
MB.

PREV DISCUSSION... /ISSUED 311 PM CDT WED APR 4 2012/

SYNOPSIS...
SLOW MOVING UPPER LEVEL LOW OVER TEXAS PANHANDLE WILL DRIFT EAST
TONIGHT. ASSOCIATED WITH THE UPPER LEVEL LOW IS A LOW PRESSURE
TROUGH IN EAST TEXAS. THE UPPER LEVEL LOW AND TROUGH WILL MOVE
EAST TONIGHT CAUSING ANOTHER ROUND OF THUNDERSTORMS AND HEAVY RAIN
TO DEVELOP ACROSS THE AREA LATE THIS EVENING AND OVER NIGHT. USED
CONSENSUS OF GFS AND ECMWF MODELS AS BASIS FOR FORECAST.

SHORT TERM...
A FEW HOURS GRACE BEFORE THUNDERSTORMS DEVELOP OR MOVE INTO THE
AREA FROM THE WEST TONIGHT. THERE IS A SLIGHT RISK OF SEVERE
THUNDERSTORMS IN THE AREA. THERE IS A EVEN GREATER RISK OF 2 TO 3
INCHES OF HEAVY RAIN OVERNIGHT. MOST OF THE AREA GOT 2 TO 3 INCHES
OF RAINFALL DURING THE PAST 24 HOURS...SO THE GROUND IS SATURATED
AND ANY HEAVY RAIN WILL RESULT IN FLASH FLOODING.

LONG TERM...
THE UPPER LEVEL LOW IS EXPECTED TO MOVE EAST OF THE LOWER
MISSISSIPPI VALLEY ON THURSDAY WITH A RIDGE OF HIGH PRESSURE
BUILDING OVER THE AREA. THE RIDGE WILL WEAKEN MONDAY THROUGH
TUESDAY ALLOWING A SERIES OF UPPER LEVEL DISTURBANCES TO APPROACH
THE FORECAST AREA FROM THE NORTHWEST. CONFIDENCE IN GETTING
RAINFALL MONDAY AND TUESDAY IS NOT HIGH...SO AM ONLY GO WITH A
SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS.

AVIATION...
HAVE UPDATED TAFS TO REFLECT CURRENT CONDITIONS. IT SEEMS THAT
CONVECTION MIGHT HOLD OFF A LITTLE LONGER THAN EXPECTED. IT IS
STILL A VERY CONDITIONAL FORECAST SO HAVE DECIDED TO REMOVE TEMPO
GROUPS AT ALL TERMINALS FOR THUNDERSTORMS AND REPLACED THEM WITH
VICINITY THUNDERSTORMS DUE TO THE UNCERTAINTY OF THUNDERSTORM
DEVELOPMENT. CONTINUE TO WATCH FOR FORECAST UPDATES THIS EVENING.

MARINE...
WINDS HAVE DECREASED OVER THE COASTAL WATERS SO HAVE DISCONTINUED
THE SMALL CRAFT ADVISORY. A WEAK COLD FRONT WILL BE MOVING THROUGH
THE AREA LATE TONIGHT AND THURSDAY MORNING FOLLOWED BY BUILDING HIGH
PRESSURE. WINDS AND SEAS WILL BE ON THE LIGHT SIDE.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  61  82  53  79 /  50  20   0   0
BTR  64  85  58  81 /  50  10   0   0
ASD  66  85  60  81 /  50  30   0   0
MSY  68  84  64  81 /  50  20   0   0
GPT  66  84  60  81 /  50  40  10   0
PQL  67  84  60  81 /  50  50  10   0

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH UNTIL 7 AM THURSDAY FOR THE FOLLOWING ZONES:
     ASCENSION...ASSUMPTION...EAST BATON ROUGE...EAST
     FELICIANA...IBERVILLE...LIVINGSTON...LOWER
     JEFFERSON...LOWER LAFOURCHE...LOWER PLAQUEMINES...LOWER ST.
     BERNARD...LOWER TERREBONNE...NORTHERN
     TANGIPAHOA...ORLEANS...POINTE COUPEE...SOUTHERN
     TANGIPAHOA...ST. CHARLES...ST. HELENA...ST. JAMES...ST.
     JOHN THE BAPTIST...ST. TAMMANY...UPPER JEFFERSON...UPPER
     LAFOURCHE...UPPER PLAQUEMINES...UPPER ST. BERNARD...UPPER
     TERREBONNE...WASHINGTON...WEST BATON ROUGE...AND WEST
     FELICIANA.

GM...NONE.
MS...FLASH FLOOD WATCH UNTIL 7 AM THURSDAY FOR THE FOLLOWING ZONES:
     AMITE...HANCOCK...HARRISON...JACKSON...PEARL
     RIVER...PIKE...WALTHALL...AND WILKINSON.

GM...NONE.
&&
Hazardous weather outlook, Apr 5, 4:55 AM CDT, 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
455 AM CDT THU APR 5 2012

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-061000-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
455 AM CDT THU APR 5 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH MUCH OF THE
MORNING...POSSIBLY LINGERING INTO THE EARLY AFTERNOON ACROSS
COASTAL MISSISSIPPI. THERE IS A SLIGHT RISK OF SEVERE
THUNDERSTORMS THROUGH LATE MORNING. THE MAIN THREATS FROM SEVERE
THUNDERSTORMS WILL BE DAMAGING STRAIGHT LINE WINDS...LARGE
HAIL...FREQUENT TO CONTINUOUS LIGHTNING STRIKES...AND A FEW BRIEF
TORNADOES CANNOT BE RULED OUT. PROLONGED PERIODS OF THUNDERSTORMS
MAY PRODUCE AREAS OF FLASH FLOODING...AND THE FLASH FLOOD WATCH
HAS BEEN EXTENDED THROUGH 9 AM THIS MORNING.

MINOR RIVER FLOODING IS OCCURRING ON SEVERAL RIVERS IN SOUTHEAST
LOUISIANA AND COASTAL MISSISSIPPI. PLEASE REFER TO THE LATEST
RIVER FLOOD WARNINGS AND STATEMENTS FOR ADDITIONAL DETAILS. HEAVY
RAINFALL MAY RESULT IN ADDITIONAL RIVERS...SMALL
STREAMS...CANALS...AND BAYOUS RISING TO NEAR BANK FULL OR MINOR
FLOOD LEVELS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

REFER TO THE LATEST RIVER FLOOD WARNINGS AND STATEMENTS FOR
ONGOING AND POSSIBLE NEW RIVER FLOODING THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...IS REQUESTED THIS MORNING.

22/TD

In the hours before

Local storm report, Apr 5, 3:08 AM CDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
308 AM CDT THU APR 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0239 AM     HAIL             N ST. FRANCISVILLE      30.78N 91.38W
04/05/2012  E1.00 INCH       WEST FELICIANA     LA   LAW ENFORCEMENT

            WEST FELICIANA SHERIFF ON HIGHWAY 61 JUST NORTH OF ST.
            FRANCISVILLE REPORTED QUARTER SIZED HAIL.

&&

MEFFERSO
Special weather statement, Apr 5, 3:30 AM CDT, 1 hour 39 minutes before
LAZ034>037-047-048-050-050930-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
330 AM CDT THU APR 5 2012

...CLUSTER OF STRONG THUNDERSTORMS MOVING EAST AFFECTING WEST BATON
ROUGE PARISH...ST. HELENA PARISH...POINTE COUPEE PARISH...EAST
FELICIANA PARISH...EAST BATON ROUGE PARISH...LIVINGSTON PARISH...WEST
FELICIANA PARISH...

AT 327 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CLINTON
TO ST. FRANCISVILLE...MOVING EAST AT 30 MPH.

THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...FELPS...BAKER...ZACHARY...DARLINGTON...SLAUGHTER...
EASLEYVILLE...GREENSBURG...GREENWELL SPRING...PRIDE...WATSON AND
MONTPELIER

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...PEA TO
DIME SIZE HAIL...AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM CDT THURSDAY MORNING
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
Local storm report, Apr 5, 4:34 AM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
434 AM CDT THU APR 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0408 AM     HAIL             5 S DARLINGTON          30.81N 90.78W
04/05/2012  E1.75 INCH       ST. HELENA         LA   LAW ENFORCEMENT

&&

DMANNING
Special weather statement, Apr 5, 4:50 AM CDT, 19 minutes before
LAZ059>061-065>068-051045-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
450 AM CDT THU APR 5 2012

...LINE OF STRONG THUNDERSTORMS MOVING EAST AFFECTING TERREBONNE
PARISH...LAFOURCHE PARISH...ST. CHARLES PARISH...JEFFERSON PARISH...

AT 445 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM 8 MILES SOUTHEAST OF THIBODAUX TO
12 MILES SOUTHWEST OF HOUMA...MOVING EAST AT 35 MPH.

THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...
RACELAND...LOCKPORT...MATHEWS...MONTEGUT...CHAUVIN...LAROSE...CUT
OFF...GALLIANO...BARATARIA...LAFITTE...GOLDEN MEADOW AND JEAN
LAFITTE.

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...PEA TO
DIME SIZE HAIL...AND WIND GUSTS OF 40 TO 50 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN
A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 AM CDT THURSDAY MORNING
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.

95/DM

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 4, 7:21 PM CDTRiver Flood WarningLIXHarrison16 hr
Apr 5, 1:33 AM CDTSevere Thunderstorm WarningLIXWilkinson57 min
Apr 5, 5:25 AM CDTSevere Thunderstorm WarningLIXPearl River35 min
Apr 4, 10:57 PM CDTSpecial Marine WarningLIX63 min
Apr 5, 2:21 AM CDTTornado WarningLIXPointe Coupee, West Feliciana24 min
Apr 5, 2:44 AM CDTSevere Thunderstorm WarningLIXEast Baton Rouge, East Feliciana, West Feliciana46 min
Apr 5, 3:52 AM CDTSevere Thunderstorm WarningLIXAssumption, Lafourche, Saint James, Terrebonne38 min
Apr 5, 3:54 AM CDTSevere Thunderstorm WarningLIXEast Feliciana, Saint Helena, Tangipahoa51 min
Apr 5, 4:25 AM CDTSevere Thunderstorm WarningLIXLafourche, Terrebonne17 min
Apr 5, 4:41 AM CDTSevere Thunderstorm WarningLIXLivingston, Saint Helena, Tangipahoa49 min
Apr 5, 5:19 AM CDTSpecial Marine WarningLIX56 min
Apr 5, 5:24 AM CDTSevere Thunderstorm WarningLIXJefferson, Lafourche, Plaquemines, Terrebonne47 min
Apr 5, 6:09 AM CDTSpecial Marine WarningLIX66 min
Apr 5, 6:59 AM CDTSpecial Marine WarningLIX91 min
Apr 5, 7:17 AM CDTSpecial Marine WarningLIX28 min
Apr 5, 7:39 AM CDTSpecial Marine WarningLIX66 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2012Severe Thunderstorm Warnings in Louisiana, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.